MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK C35; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK C35; INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no: 515200, batch no: unknown.It was reported that during use of the bd phaseal¿ connector luer lock c35 leakage occurred between the injector and the connector.Bd was initially made aware of leakage issue reported on (b)(4).It was not until (b)(6) 2019 that the customer confirmed that there was leakage between the injector and connector.The following information was provided by the initial reporter: event description per sfdc pir states: information related to the leakage with chemo phaseal connector that i discussed with you over the phone.There have been a few leakage incidents and some nurses have been using additional tape to secure the connector and iv line.
 
Event or Problem Description
Material no: 515200 batch no: unknown.It was reported that during use of the bd phaseal¿ connector luer lock c35 leakage occurred between the injector and the connector.Bd was initially made aware of leakage issue reported on (b)(4).It was not until (b)(6) 2019 that the customer confirmed that there was leakage between the injector and connector.The following information was provided by the initial reporter: event description per sfdc pir states: information related to the leakage with chemo phaseal connector that i discussed with you over the phone.There have been a few leakage incidents and some nurses have been using additional tape to secure the connector and iv line.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo was provided to our quality team for investigation.While the photo displayed the location of the leak, there was no evidence of a leakage that could be observed from that photo.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.As lot information for this incident was not available, a device history review could not be performed.Based on the available information we are not able to identify a root cause at this time.The performance of the sealing membrane is reduced after multiple perforations and extended activation time.It is important to follow the instructions for use when using phaseal devices to ensure the product functions properly.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL¿ CONNECTOR LUER LOCK C35
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9484599
Report Number3003152976-2019-00864
Device Sequence Number14145405
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515200
Device Catalogue Number515200
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;